In the winter many people get patches of eczema on their hands. Moistruizing is of limited help. Try OTC hydrocortisone. If that fails, have a doctor prescribe a stronger cortione preparation.
I thought that eczema was a scaley rough patch. This is smooth, with no raised skin, just inflamed and sore.
For almost a year now I have had a severe dryness &/or rash on both of my hands. My regular doctor & asthma doctor have told me it is exsema(spelling is probably wrong) & have prescribed many different cortisone lotions & ointments. A couple took the rash/dryness away after a couple of days but it returns a few days later.
It is not worse in the winter & I have tried everything from not wearing vinyl or latex gloves @ work (I cook) to sleeping with a large amount of cow utter cream on my hands w/socks over that.
There are small bumps at times & also it is very itchy & burning. It is only on my hands. No where else on my body. Also, two of my fingernails are now growing weird. They seem to have large indents growing on the nail now
Please make any suggestions or comments you may have. Thanks
I also have asthma and am allergic to latex, so i use gloves called Nitrile(ususally green or blue) they help alot. You must were some kind of glove, because the soaps and water are drying out your hands. I had to quit my job cooking, other people around me stillhave latex gloves and the powder inside(cornstarch, am allergic too)gets airborn whenthe take their gloves on and off. So it didnt help my asthma being in the same invironment. Its like second hand smoke i guess. The cortisones dont really work. I read that after awhile they damage your skin. Also i read that steroids (asthma meds) can cause psorisis, thats what we have basically. At present i have a rash on my palms, red raised. And then the skin peels away, and on the fingertips. Which now makes it hard to do anything and not bleed. OH, you should buy white cotten gloves from pharm or grocery store. They feel much nicer than socks on fingers. Husband thinks it looks better than socks! haha. My feet are bad too. mostly the heels. It is like the skin turns a dark yellow and red hot areas, very itchy and then it cracks and bleeds. I hate it. do you have it on your feet? I have had it this bad since last spring.
Do you ever wonder if it is all the asthma meds that are screwing up our systems?
What your are discribing sounds like Eczema which may be that you are allegic to some home Products that you are using. If you are using Gloves of any kind, don't as it overheat your skin, burns the vitamin E and dries your skin to a point where your skin will loose it flexibility and its looks also it may make it itchy.
For a chance, you must go to Totally Natural Body & Home Care Products and than, you will see what a change it will make in you life. We are Distributor of Body O Home Care Products in Canada and have taken a challenge to help People with Skin Problems such as Eczema & Psoriasis and we are doing extremely well. If you would like us to help you, please, Email us at:
" medals.***@**** " and it will be a pleasure to help you.
Joe & Ghislaine
Our Web Site is: " http://www3.ns.sympatico.ca/medals.cmms/ "
My left middle finger is very swollen and cracked at the top. It is very sore and it is getting worse. It has been this way for a long time. But lately it is getting worse. My fingernail looks fine but all around it is big and very sore. It has crackes in it all around. I have had a kidney transplant and I thought that maybe it could be from some of the meds I am on. I am on alot of anti rejection meds and steroids too. But my Dr. was not sure. He thought that it was some kind of fungus maybe. Can you help or have any suggestions.
I have seen a dermatologist for a cracking on my fingers that I have had for a little over two years. The joints of most of my fingers itch, usually at night very badly, and then I scratch, and they crack and bleed and/or ooze. It just kept getting worse and worse until I saw a dermatologist. However, now it is starting to reoccur.
I had at first assumed that I was allergic to latex, since I was using latex gloves, but I stopped using the gloves,and the problem did not go away. I saw several doctors who prescribed cortisone creams that gave me little or no improvement. Then I saw a dermatologist who put me on Erythromycin for 2 weeks and also had me use Betamethasone twice a day for two weeks. After soaking my hands in warm water for a minute I covered them with the Betamethasone and then vasoline for 1/2 hour. She also gave me Dexchlorpheniramine TD to take at nighttime to stop the itching. This cleared up my problem completely, however, it is now slowing returning. I am still using the Dexchlorpheniramine TD, usually every night. She also told me to use Dove brand soap when I wash my hands. She said this problem is caused by washing my hands too often.
My question is, what can I do to prevent the itching when it reoccurs. I understand moisturizing does not help. When the itching occurs, I scratch and then the skin breaks open and oozes and/or bleeds. I also understand that cortisones are addicting, and they don't work after awhile, they even make the skin worse. I try using vasoline, but that seems limited in it's potential. What can I do to treat the problem so I don't have to keep going through this?
I also wonder about the comment on the asthma meds causing this problem. I use an inhaler for asthma, which I was given at the same time this excema problem started. Is there any merit to that?
Laura, I agree the itching drives me crazy sometimes. Usually If i dont put enough moisturizers, i take a vicious turn to going mad with itch. My feet are bad too. It helps at night to slather on the vaseline and wear cotton socks and gloves. If it is really bad i was told to put vaseline then saran wrap on my hands and feet then the gloves, socks. It softens them up quickly, but doesnt remedy it. My doctor said to use crazy glue on my cracks. Isnt that weird?! I am allergic to bandaids, glues, latex. Oh and dont believe your doctor that you wash too much gives you dry hands. this past week i have barely cleaned the dishes or anything else in the house (husband did it)And my hands are still bad. I usually use nitrile gloves. Laura, be careful using Erythromicyn with Asthma meds. Last year i was on Singulair, and breathers and doc gave me erythrom for a chest infect. Well the erythro went toxic in my liver. I have heard from others that the singulair is nasty combination with other drugs. And usually you need a liver test at 3 months of singulair use. so i tossed that drug and willnever use erythro again. I have used it years before and never had problem. going to the Derma tomorrow, so I will tell you what he says..Later, bye.
I recently asked you about my finger that was swollen and cracked. I have been doing some research on it and I found this picture of a finger that looks much like mine when it first started. They have a name above the picture. It siad half and half or Lindsay's Nail. Does this sound familiar to you? I had never heard of anything like that before and I was not sure if it was what the name of it or if it was someones name. If this is what I have and over the past 3 years has progressed and gotten worse, could that be it? But I also have another finger (my ring finger on my right hand) is starting the same thing. You can not really see it that bad right now but it looks just like the picture. And how the other one started too. Can you tell me what I need to get to treat this, prescription or other wise. Then I can suggest it to my Dr. I would appreciate any help you can give me.
Thanks so Much,
Doctor, I am still waiting for a response to my comment on February 26. Do you have any advice for me?
Karen, thanks so much for responding! I wondered, too, about the dermatologist saying that excema was caused by "people with sensitive skin washing their hands too much" because I, too, have cut way, way back on the water and still suffer the itching and cracking. I have also used saran wrap when the cracks got so painful and so bad that nothing else helped, however, it was a temporary fix. Sounds like the vasoline is the best solution for us. Thanks for the info on the asthma and erythromycin, however, I only use an inhaler for my asthma. How was your appointment with the dermatologist? Any new info? Bye!
I was interested in getting the information from Robin - Tues Feb 29, 2000. You talked about 'Lindsay's Nail' or half and half. It sounds similar to a problem I am having. My E-mail address is ***@****. I hope you remember where you found the info. Thanks. I also am interested in what the Doctor can tell us about this condition.
my mother asked me to ask you what xanthogranuloma is? she has a spot on her pinky finger. the doctor didn't say what it was there for. can you please give me some info on this and what to do to take care of it. my e-mail address is ***@****.